| Home | E-Submission | Sitemap | Contact Us |  
J Neurocrit Care 2010;3(1): 13-16.
머리 염색약 사용과 연관이 있을 것으로 추정되는 뇌경색 1예
박민근1·권석범1·김예림1·김지애1·이미정1·장윤정1·홍성숙2·강석윤1·정 산1·황성희1
한림대학교 의과대학 신경과학교실,1 순천향대학교 의과대학 영상의학과학교실2
A Case of Cerebral Infarction Possibly Associated with Para-Phenylenediamine
Min-Keun Park, MD1, Seok-Beom Kwon, MD1, Ye-Rim Kim, MD1, Ji-Ae Kim, MD1, Mi-Jung Lee, MD1, Yun-Jung Jang, MD1, Seong-Sook Hong, MD, PhD2, Suk Yun Kang, MD1, San Jung
1Department of Neurology, Hallym University College of Medicine, Seoul, Korea, 2Department of Radiology, Soonchunhyang University College of Medicine, Seoul, Korea
ABSTRACT
Background: Permanent hair dyes are most commonly based on para-phenylenediamine (PPD). Adverse effects of cutaneous PPD intoxication are various from contact dermatitis to severe anaphylaxis. On the contrary, there was no report of PPD induced cerebrovascular disease.
Case Report: A 55-year-old diabetic man was adimitted to an intensive care unit because of left visual field defect and left side weakness 2 days after hair dye exposure. He had mild periorbital and facial edema. Neurological examination revealed left homonymous hemianopsia and left hemiparesis (MRC grade IV). Laboratory studies showed a high serum glucose, elevated serum osmolarity and serum creatinine. Diffusion weighted imaging revealed multiple high signal intensities in the right MCA and PCA territories. He was patch-tested for PPD, which was positive.
Conclusions: To our knowledge, this case is the first report of cerebral infarction developed after the exposure of PPD in a compromised diabetic patient.
Key Words: Cerebral infarction · Para-phenylenediamine · Hair dyes
Editorial Office
88, Olympic-ro 43-gil, Songpa-gu, Seoul, Korea
TEL : +82-2-3010-3440    FAX : +82-2-474-4691    E-mail : office@e-jnc.org

Copyright© Korean Neurocritical Care Society. All rights reserved.                Developed in M2PI